MAUDE Adverse Event Report: K2M, INC. LORDOTIC AN INSERTER; SIZE 24 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

K2M, INC. LORDOTIC AN INSERTER; SIZE 24 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 5203-90100
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the threaded component of the inner shafts broke off of two aleutian an lordotic inserters intra-operatively.There were no adverse consequences to the patient.This report captures the second inserter.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog number and lot number was performed and no adverse trends were observed.It was reported that the threaded part of the inner shafts broke when disengaged from the holder intra-operatively.The event was confirmed via correspondence with the representative who also reported that the device was not used at a difficult angle, no excessive force was used, and bone quality was unknown.As the device was not returned, a definite cause cannot be determined.Possible causes include excessive force applied, cantilever force applied, inadequate disc prep leading to more force applied during insertion, and/or the cage not being fully inserted onto the inserter.The device was over five years old at the time of the event, so wear from its extended use may have contributed to the event.H3 other text: device was discarded.
 
Event or Problem Description

Brand Name
LORDOTIC AN INSERTER; SIZE 24 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13502080
Report Number3004774118-2022-00055
Device Sequence Number14431928
Product Code LXH
UDI-Device Identifier10888857108141
UDI-Public10888857108141
Combination Product (Y/N)N
Initial Reporter CountrySN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5203-90100
Device Lot NumberEKRU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer04/19/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown